©2018 WebMD, Inc. All rights reserved. eMedicineHealth does not provide medical advice, diagnosis or treatment. See Additional Information.

Cholesterol Lowering Medications

Question:

What was the treatment for your high cholesterol? Submit Your Comment

Comment from: IBTISSAM, 55-64 Female (Patient) Published: January 12

I take Lipanthyl 200 mg and Zocor 40 for high cholesterol, but I notice pain in my feet reaching to the middle of the leg.

Comment from: DAVWMS777, 75 or over Male (Patient) Published: July 07

Taking pravastatin for high cholesterol affected me adversely. My legs got so severely fatigued after only 30 steps or so, I had to stop and rest. Further, I gained 55 lb. in the first 6 months. After 3 years of this worsening, I knew I would not live another month. My only hope was to take a chance and stop taking pravastatin. It took 5 weeks before I could note a change. Little by little, I was able to walk much further. And as a couple of months went by, I lost that extra 55 lb., back to my usual weight. I am not a fan of the statins. After 3 years off them, I am healthier than in decades.

Comment from: Andrea, 55-64 Female (Patient) Published: June 22

I have problems with statins. I also have a history of transient ischemic attacks (TIAs) and ridiculously high (300s) cholesterol. I've been using an injection drug where my numbers now went from 312 to 52, amazing! I have had some muscle spasms, but not as severe as they were on the statins. The cost is high, and my insurance won't cover it, they say that there is no proof that the injection drug's results are more of a cover-up than an elimination. Very frustrating to have such a serious need, and run into so much opposition from insurance.

SLIDESHOW

Lower Your Cholesterol, Save Your Heart See Slideshow
CONTINUE SCROLLING FOR RELATED SLIDESHOW

Health Solutions From Our Sponsors